Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 56, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Dec 18, 2021, 3:26 AM HST. It took effect at Dec 18, 2021, 12:00 PM HST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2021, 3:26 AM HST (13:26 UTC)
- In effect from
- Dec 18, 2021, 12:00 PM HST
- Expired
- Dec 23, 2021, 6:00 PM HST
- In force
- 5 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
150 WHHW70 PHFO 181326 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 326 AM HST Sat Dec 18 2021 PHZ119>121-123-124-190230- /O.NEW.PHFO.SC.Y.0056.211218T2200Z-211220T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 326 AM HST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST MONDAY... * WHAT...East winds 15 to 25 kt and seas 7 to 10 feet this afternoon through Sunday night. Winds will strengthen and rough seas will build across most waters Monday and Tuesday. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. This advisory will likely be expanded to all waters early next week. * WHEN...From noon today to 6 AM HST Monday, though this advisory will be extended through early next week. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
9 follow-up statements
320 WHHW70 PHFO 190136 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 336 PM HST Sat Dec 18 2021 PHZ119>121-123-124-191445- /O.CON.PHFO.SC.Y.0056.000000T0000Z-211220T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 336 PM HST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds 15 to 25 kt and seas 7 to 10 feet through Sunday night. Winds will strengthen and rough seas will build across most waters Monday and Tuesday. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. This advisory will likely be expanded to all waters early next week. * WHEN...Thru 6 AM HST Monday, though this advisory will be extended through early next week. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
164 WHHW70 PHFO 191303 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 303 AM HST Sun Dec 19 2021 PHZ116-200215- /O.EXB.PHFO.SC.Y.0056.000000T0000Z-211221T0400Z/ Kaiwi Channel- 303 AM HST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 25 kt. Seas 6 to 8 feet, building to 7 to 10 feet Monday. * WHERE...Kaiwi Channel. * WHEN...Until 6 PM HST Monday, though this advisory will likely be extended for several days. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>115-117-200215- /O.EXB.PHFO.SC.Y.0056.211220T1600Z-211221T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Maui County Windward Waters- 303 AM HST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST MONDAY... * WHAT...East winds increasing to 20 to 25 kt and seas building to 7 to 10 feet on Monday. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu Leeward Waters and Maui County Windward Waters. * WHEN...From 6 AM to 6 PM HST Monday, though this advisory will likely be extended for several days. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119>121-123-124-200215- /O.EXT.PHFO.SC.Y.0056.000000T0000Z-211221T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 303 AM HST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 25 kt and seas 7 to 12 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. This advisory will likely be expanded to all waters early next week. * WHEN...Until 6 PM HST Monday, though this advisory will likely be extended for several days. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
334 WHHW70 PHFO 200215 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 415 PM HST Sun Dec 19 2021 PHZ116-119>121-123-124-201515- /O.EXT.PHFO.SC.Y.0056.000000T0000Z-211224T0400Z/ Kaiwi Channel-Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 415 PM HST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast to east winds 20 to 30 kt, and seas 7 to 10 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters, Maalaea Bay and Kaiwi Channel. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>115-117-201515- /O.EXT.PHFO.SC.Y.0056.211220T0215Z-211224T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Maui County Windward Waters- 415 PM HST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast to east winds 20 to 30 kt, and seas 8 to 13 feet. * WHERE...Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ 22
659 WHHW70 PHFO 201330 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 AM HST Mon Dec 20 2021 PHZ118-210230- /O.EXA.PHFO.SC.Y.0056.000000T0000Z-211224T0400Z/ Maui County Leeward Waters- 330 AM HST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast to east winds 20 to 25 kt, with higher gusts. Seas 6 to 9 feet. * WHERE...Maui County Leeward Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>117-119>121-123-124-210230- /O.CON.PHFO.SC.Y.0056.000000T0000Z-211224T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters-Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters- 330 AM HST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast to east winds 20 to 30 kt, and seas 7 to 11 feet. * WHERE...Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Maui County Windward Waters, Oahu Windward Waters, Oahu Leeward Waters, Kaiwi Channel, Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters, and Maalaea Bay. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
226 WHHW70 PHFO 201903 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 903 AM HST Mon Dec 20 2021 PHZ122-210815- /O.EXA.PHFO.SC.Y.0056.000000T0000Z-211224T0400Z/ Big Island Windward Waters- 903 AM HST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...East winds 20 to 25 kt, and seas increasing to 7 to 10 feet. * WHERE...Big Island Windward Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>121-123-124-210815- /O.CON.PHFO.SC.Y.0056.000000T0000Z-211224T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters- 903 AM HST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast to east winds 25 to 30 kt, and seas 8 to 13 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters, Maui County Leeward Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ 22
858 WHHW70 PHFO 211320 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 320 AM HST Tue Dec 21 2021 PHZ110>124-220230- /O.CON.PHFO.SC.Y.0056.000000T0000Z-211224T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 320 AM HST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast to east winds 20 to 30 kt, with higher gusts. Seas 8 to 12 feet. * WHERE...All Hawaiian Coastal Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
728 WHHW70 PHFO 220127 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 327 PM HST Tue Dec 21 2021 PHZ110>124-221430- /O.CON.PHFO.SC.Y.0056.000000T0000Z-211224T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 327 PM HST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast to east winds 20 to 30 kt, with higher gusts. Seas 8 to 12 feet. * WHERE...All Hawaiian Coastal Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Burke
521 WHHW70 PHFO 221306 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 306 AM HST Wed Dec 22 2021 PHZ110>124-230215- /O.CON.PHFO.SC.Y.0056.000000T0000Z-211224T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 306 AM HST Wed Dec 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast to east winds 20 to 30 kt, with higher gusts. Seas 8 to 12 feet. * WHERE...All Hawaiian Coastal Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
815 WHHW70 PHFO 231325 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 325 AM HST Thu Dec 23 2021 PHZ110>124-240230- /O.CON.PHFO.SC.Y.0056.000000T0000Z-211224T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 325 AM HST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast to east winds 20 to 25 kt, with higher gusts. Seas 8 to 12 feet. * WHERE...All Hawaiian Coastal Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 3:15 AM HST, 11 minutes earlier.
Area forecast discussion, Dec 18, 3:15 AM HST, 11 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 315 AM HST Sat Dec 18 2021 .SYNOPSIS... Locally breezy trades will develop by this evening and continue into Sunday. This will focus clouds and showers over windward and mauka areas. There is also a chance for thunderstorms over the Big Island this afternoon and this evening. Early next week, developing strong trades will be accompanied by a wetter trade wind pattern. && .DISCUSSION... Regional satellite shows a closed low that has cut off from the westerlies and is digging southward west of the islands, around 175W. As the low sags south and gradually weakens through the weekend, a moist airmass will be drawn northward along its eastern flank and will settle safely southwest of islands where it will remain through at least Tuesday. In the meantime, the local weather will be characterized by a weakly stable trade wind pattern featuring locally heavy but also generally progressive showers. The exception will be the Big Island where a respectable depth of mid-level moisture combined with weak stability, fairly energetic upper level flow, and diurnal heating over the slopes will set the stage for isolated thunderstorm development this afternoon. Accordingly, the main forecast update for today was to introduce thunderstorms to the forecast over both windward and leeward sections. Suspect this will need to be a consideration for the Big Island for the next few days with potential largely conditional on the extent of high clouds which would serve as a limiting factor for instability. By Monday, the lead edge of a strong 1045mb surface high centered near 45N will build across the islands, its arrival marked by the onset of strong trades and a band of moisture that will support widespread showers focused mainly over windward and mauka areas. The pattern is expected to resemble one typical of wet trades, although upper-level support and relatively deep moisture along the frontal band will lend itself to locally heavy showers, particularly at night and during the early morning. By mid-week, the aforementioned moist airmass that had settled safely southwest of the state will be lifted northward as the north Pacific pattern runs its course. Consensus among the global models remains excellent in terms of their depiction of a period of heavy rain potential over windward zones Wednesday through Thursday or possibly even Friday. This will occur as the airmass and attendant mid- level /700mb/ trough lift northward and eventually become superpositioned with ongoing breezy/wet trades over the islands. Trades during mid-to-late week will therefore have the potential to become much wetter with an increasing probability for a period of heavy rain over windward zones. Given the excellent model consensus with respect to the overall pattern evolution, the leading source of forecast uncertainty at this point seems to be how quickly the feature will lift northward. It should be noted that although both the EC and GFS prefer to stagnate this feature over the islands for at least a couple of days, which would support a greater heavy rain threat, there remains plenty of room for movement in terms of duration at this lead time. && .AVIATION... East to southeast flow will continue to carry bands of light showers off the Pacific towards the Islands. Meanwhile, elevated tropical moisture and instability will promote afternoon and evening convection. Clouds and light showers will favor east and southeast facing slopes and coasts in the late night and morning hours. Leeward sea breezes will focus shower activity over island interiors in the afternoon and evening. Isolated heavy showers or thunderstorms likely over interior Big Island this afternoon and early evening. As of 2am HST, satellite imagery revealed a thick band of mid topped clouds along the windward coast of the Big Island and pushing inland. MVFR CIG and VIS as well as moderate showers are associated with this band. AIRMET Sierra for mountain obscuration will likely remain in effect through late morning. Prevailing VFR will return in the afternoon, but computer models indicate another wave of enhanced showers pushing into windward Big Island and East Maui late this evening or early Sunday, so the improvement could be short lived. && .MARINE... Trade winds will gradually increase over the next few days, becoming moderate to locally strong this afternoon and reaching fresh to near gale force strength over most waters Monday into mid week. A Small Craft Advisory (SCA) has been issued for the typically windy waters around the Big Island and Maui starting at noon and running through Sunday night. The SCA will likely be expanded to most, if not all, Hawaiian waters early next week as trade winds strengthen along and north of a dissipating front that will drift southward over the islands. The remnants of this frontal boundary are expected to creep northward Thursday and Friday, causing trade winds to ease and possibly shift southeasterly. A peaking northwest swell is producing north shore surf near the High Surf Advisory level this morning. This swell will gradually decline this afternoon and may be briefly reinforced by an overlapping northwest swell on Sunday before fading on Monday and Tuesday. Another small northwest swell is possible mid week. Strengthening trade winds will produce increasing, short period seas over the next several days. This trade wind swell will become very large and rough Monday into Wednesday and will be mixed with a short period north-northeast swell. During this time, surf along east facing shores may reach the advisory level, and combined seas of 10 to 12 feet will contribute to SCA conditions over most waters. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory from noon today to 6 AM HST Monday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...JVC AVIATION...Bedal MARINE...Wroe
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:10 PM HST | Areal Flood Advisory | HFO | Kalawao | 35 min |
| Dec 17, 2:32 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Dec 17, 2:39 PM HST | Flash Flood Warning | HFO | Kalawao | 66 min |
| Dec 17, 3:55 PM HST | Areal Flood Advisory | HFO | Honolulu | 2 hr |
| Dec 17, 7:15 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.